Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 2, 2011, 4:11 AM MDT for Eddy County, Lea County, New Mexico; Andrews County, Dawson County, Gaines County, Texas. It took effect at Nov 3, 2011, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 4:11 AM MDT (10:11 UTC)
- In effect from
- Nov 3, 2011, 4:00 AM MDT
- Expired
- Nov 3, 2011, 8:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 106 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3515 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089 WWUS74 KMAF 021011 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 AM CDT WED NOV 2 2011 ...A WIND ADVISORY IS IN EFFECT TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN... ...A FREEZE WARNING IS IN EFFECT THURSDAY MORNING FOR THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS... THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... .A STRONG AND FAST MOVING COLD FRONT WILL SWEEP ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN FOLLOWING THE PASSAGE OF THIS FRONT. NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED ACROSS THESE LOCATIONS...MAINLY FROM LATE THIS MORNING THROUGH LATE THIS AFTERNOON. HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY MORNING. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL RESULT IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID TO AROUND 30 ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS... THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR. NMZ028-022100- /O.UPG.KMAF.FZ.A.0002.111103T1000Z-111103T1400Z/ /O.NEW.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/ /O.EXB.KMAF.WI.Y.0023.111102T1500Z-111102T2300Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 411 AM MDT WED NOV 2 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING FOR THE EDDY COUNTY PLAINS OF SOUTHEAST NEW MEXICO...EFFECTIVE FROM 4 AM TO 8 AM MDT THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED FOR THE EDDY COUNTY PLAINS OF SOUTHEAST NEW MEXICO...EFFECTIVE FROM 9 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. * EVENT...VERY WINDY CONDITIONS ARE EXPECTED TODAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. * WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH LATER THIS MORNING...AND WILL CONTINUE INTO THE AFTERNOON HOURS...BEFORE GRADUALLY DIMINISHING. * TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. * IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES TODAY. A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO THE COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ029-033-034-TXZ045-046-050-022100- /O.UPG.KMAF.FZ.A.0002.111103T1000Z-111103T1400Z/ /O.NEW.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/ /O.EXT.KMAF.WI.Y.0023.111102T1500Z-111102T2300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS 511 AM CDT WED NOV 2 2011 /411 AM MDT WED NOV 2 2011/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING FOR LEA...GAINES...DAWSON...AND ANDREWS COUNTIES...WHICH IS IN EFFECT FROM 5 AM CDT...OR 4 AM MDT TO 9 AM CDT...OR 8 AM MDT THURSDAY MORNING. THE WIND ADVISORY IS NOW IN EFFECT FOR THESE COUNTIES FROM 10 AM CDT...OR 9 AM MDT THIS MORNING TO 6 PM CDT...OR 5 PM MDT THIS EVENING. * EVENT...VERY WINDY CONDITIONS ARE EXPECTED TODAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. * WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH LATER THIS MORNING...AND WILL CONTINUE INTO THE AFTERNOON HOURS...BEFORE GRADUALLY DIMINISHING. * TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. * IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES TODAY. A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO THE COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ027-TXZ057-258-022100- /O.UPG.KMAF.FZ.A.0002.111103T1000Z-111103T1400Z/ /O.NEW.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN... GUADALUPE MOUNTAINS NP...PINE SPRINGS 511 AM CDT WED NOV 2 2011 /411 AM MDT WED NOV 2 2011/ ...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING FOR THE GUADALUPE MOUNTAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR...WHICH IS IN EFFECT FROM 5 AM CDT...OR 4 AM MDT TO 9 AM CDT...OR 8 AM MDT THURSDAY. * EVENT...MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. * TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ047-048-051>053-022100- /O.EXT.KMAF.WI.Y.0023.111102T1500Z-111102T2300Z/ BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL- INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING... COLORADO CITY 511 AM CDT WED NOV 2 2011 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * EVENT...VERY WINDY CONDITIONS ARE EXPECTED TODAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. * WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH LATER THIS MORNING...AND WILL CONTINUE INTO THE AFTERNOON HOURS...BEFORE GRADUALLY DIMINISHING. * IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
278 WWUS74 KMAF 021853 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 153 PM CDT WED NOV 2 2011 ...A WIND ADVISORY IS IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN... ...A FREEZE WARNING IS IN EFFECT THURSDAY MORNING FOR THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS... THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... .A STRONG AND FAST MOVING COLD FRONT IS SWEEPING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN FOLLOWING THE PASSAGE OF THIS FRONT. NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED ACROSS THESE LOCATIONS THROUGH LATE THIS AFTERNOON. HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY MORNING. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL RESULT IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID TO AROUND 30 ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS... THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR. NMZ028-029-033-034-TXZ045-046-050-030300- /O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/ /O.CON.KMAF.WI.Y.0023.000000T0000Z-111102T2300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS 153 PM CDT WED NOV 2 2011 /1253 PM MDT WED NOV 2 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. * WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH WILL CONTINUE INTO THE AFTERNOON HOURS...BEFORE GRADUALLY DIMINISHING. * TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. * IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES TODAY. A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO THE COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ027-TXZ057-258-030300- /O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN... GUADALUPE MOUNTAINS NP...PINE SPRINGS 153 PM CDT WED NOV 2 2011 /1253 PM MDT WED NOV 2 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * EVENT...MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. * TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ047-048-051>053-022300- /O.CON.KMAF.WI.Y.0023.000000T0000Z-111102T2300Z/ BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL- INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING... COLORADO CITY 153 PM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. * WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH WILL CONTINUE THROUGH AFTERNOON HOURS...BEFORE GRADUALLY DIMINISHING. * IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
690 WWUS74 KMAF 022137 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 437 PM CDT WED NOV 2 2011 ...A WIND ADVISORY IS IN EFFECT INTO EARLY THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE PERMIAN BASIN... ...A FREEZE WARNING IS IN EFFECT THURSDAY MORNING FOR THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS... THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... .A STRONG AND FAST MOVING COLD FRONT HAS MOVED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE PERMIAN BASIN FOLLOWING THE PASSAGE OF THIS FRONT. NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED ACROSS THESE LOCATIONS INTO LATE THIS EVENING. HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY MORNING. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL RESULT IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID TO AROUND 30 ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR. NMZ028-029-033-034-TXZ045-046-050-030545- /O.EXT.KMAF.WI.Y.0023.000000T0000Z-111103T0200Z/ /O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS 437 PM CDT WED NOV 2 2011 /337 PM MDT WED NOV 2 2011/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. * WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS... BEFORE GRADUALLY DIMINISHING. * TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. * IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES TODAY. A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO THE COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ027-TXZ057-258-030545- /O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN... GUADALUPE MOUNTAINS NP...PINE SPRINGS 437 PM CDT WED NOV 2 2011 /337 PM MDT WED NOV 2 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * EVENT...MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. * TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ059>063-067>070-030200- /O.EXB.KMAF.WI.Y.0023.000000T0000Z-111103T0200Z/ LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 437 PM CDT WED NOV 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. * WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS... BEFORE GRADUALLY DIMINISHING. * IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ047-048-051>053-030200- /O.EXT.KMAF.WI.Y.0023.000000T0000Z-111103T0200Z/ BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL- INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING... COLORADO CITY 437 PM CDT WED NOV 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * EVENT...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. * WINDS...NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS AROUND 50 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS... BEFORE GRADUALLY DIMINISHING. * IMPACTS...THE WINDS WILL MAKE TRAVEL DIFFICULT IN HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
522 WWUS74 KMAF 030315 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1015 PM CDT WED NOV 2 2011 ...A FREEZE WARNING IS IN EFFECT THURSDAY MORNING FOR THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS... THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... HIGH PRESSURE WILL SETTLE INTO THE REGION THURSDAY MORNING. MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL RESULT IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID TO AROUND 30 ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR. NMZ027>029-033-034-TXZ045-046-050-057-258-031115- /O.CON.KMAF.FZ.W.0004.111103T1000Z-111103T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1015 PM CDT WED NOV 2 2011 /915 PM MDT WED NOV 2 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * EVENT...MOSTLY CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THURSDAY MORNING. * TEMPERATURES...WILL FALL INTO THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THURSDAY MORNING. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
006 WWUS74 KMAF 031017 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 AM CDT THU NOV 3 2011 ...A FREEZE WARNING REMAINS IN EFFECT EARLY THIS MORNING FOR THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS... THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR... CLEAR SKIES...LIGHT WINDS...AND A DRY SURFACE AIRMASS WILL RESULT IN A HARD FREEZE WITH LOW TEMPERATURES IN THE MID 20S TO AROUND 30 ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR EARLY THIS MORNING. NMZ027>029-033-034-TXZ045-046-050-057-258-031400- /O.CON.KMAF.FZ.W.0004.000000T0000Z-111103T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 517 AM CDT THU NOV 3 2011 /417 AM MDT THU NOV 3 2011/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * EVENT...CLEAR SKIES...LIGHT WINDS...AND A DRY AIRMASS WILL RESULT IN A HARD FREEZE EARLY THIS MORNING. * TEMPERATURES...WILL RANGE FROM THE MID 20S TO AROUND 30 DEGREES FOR APPROXIMATELY 4 HOURS EARLY THIS MORNING. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 1, 11:24 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 1, 11:24 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 AM CDT WED NOV 2 2011
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.
&&
.AVIATION...
VFR CONDITIONS AREAWIDE TONIGHT AND WEDNESDAY WILL BE INTERRUPTED BY
MVFR VISIBILITIES IN BLOWING DUST BEHIND A STRONG COLD FRONT LATE
WEDNESDAY MORNING AND AFTERNOON. THE FRONT WILL MOVE SOUTH TO
CARLSBAD AND HOBBS AROUND 02/15Z...THEN WINK...PECOS AND MIDLAND BY
02/18Z...AND FORT STOCKTON BY 02/20Z. ALTHOUGH NORTHWEST TO NORTH
WINDS MAY NOT INCREASE IMMEDIATELY BEHIND THE FRONT...30KT SUSTAINED
WINDS ARE EXPECTED TO AFFECT CARLSBAD AND HOBBS WITH GUSTS OVER 45KT
POSSIBLE AT BOTH SITES. WIND SPEEDS AT THE TEXAS TAF SITES ARE
EXPECTED TO ECLIPSE 25KT SUSTAINED WITH GUSTS OVER 40KT POSSIBLE.
WIND SPEEDS WILL DECREASE FROM NORTH TO SOUTH...GENERALLY BETWEEN
02/23Z AND 03/02Z...AND BECOME LIGHT NORTHERLY OVERNIGHT. 67
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
WIND ADVISORY FROM NOON TO 5 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE
FOLLOWING ZONES... ANDREWS...DAWSON...GAINES...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...DAWSON...
GAINES...HOWARD...MARTIN...MITCHELL...SCURRY.
&&Hazardous weather outlook, Nov 2, 3:27 AM MDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CDT WED NOV 2 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 427 AM CDT WED NOV 2 2011 /327 AM MDT WED NOV 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL OCCUR BEHIND A STRONG COLD FRONT WHICH WILL MOVE THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE LIKELY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS FROM 10 AM TO 5 PM CDT. AREAS OF BLOWING DUST WILL ACCOMPANY THE WINDS AND COULD DROP VISIBILITIES TO JUST A MILE OR SO...ESPECIALLY SOUTH OF PLOWED FIELDS. NORTHERLY WINDS OF 25 TO 35 MPH...AND GUSTS OVER 40 MPH WILL AFFECT THE REST OF WEST TEXAS AFTER THE COLD FRONT MOVES THROUGH. WINDS WILL DIMINISH LATE THIS AFTERNOON AND EARLY THIS EVENING. GUSTY WESTERLY WINDS AND LOW RH/S WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FROM THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN...SOUTH THROUGH THE BIG BEND REGION LATE THIS MORNING AND THIS AFTERNOON. THESE CONDITIONS WILL PREVAIL MAINLY AHEAD OF THE STRONG COLD FRONT. A HARD FREEZE IS FORECASTED FOR SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR AND THE NORTHWEST PERMIAN BASIN LATE TONIGHT AND EARLY THURSDAY MORNING. A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS AND WILL BE IN AFFECT FROM 5 AM UNTIL 8 AM CDT...AS TEMPERATURES DROP INTO THE UPPER 20S. A LIGHT FREEZE IS ALSO EXPECTED TO OCCUR OVER THE WESTERN LOW ROLLING PLAINS...REST OF THE PERMIAN BASIN...UPPER TRANS PECOS AND STOCKTON PLATEAU. LOW TEMPERATURES NEAR 30 DEGREES ARE EXPECTED IN THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Freeze Warnings in Texas, 2011Freeze Warnings in New Mexico, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.